# SDR CA010726028

- Difficulty date: July 24, 2001
- Submitted: August 7, 2001
- Operation: General aviation
- Make and model: Bell 407
- Aircraft time: 2,502 hours
- Engine: Allsn 250C47B
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Bearing
- Part number: 407340339103
- Condition: Disintegrated
- Location: Fan Shaft
- Part time: 1,233 hours
- Component: Fan Shaft Assy, 407040303101
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

(CAN) SHORTLY AFTER TAKEOFF, ABOUT 400 FT ABOVE GROUND, A/C SOUND & VIBRATION LEVELS SUDDENLY CHANGED FROM NORMAL TO HEAVY VIBRATION THROUGHOUT WHOLE A/C WITH OSCILLATING, DRONING NOSIE. AS WELL, PILOT NOTICED PULSING FEEDBACK SE NSATION FROM ANTITORQUE PEDALS. PILOT IMMEDIATELY ABORTED CLIMB&CARRIED OUT PRECAUTIONARY DESCENT&NORMAL LDG W/O INCID.. TAIL ROTOR CNTL AUTH NEVER LOST. AFTER ENGINE SHUTDOWN, INSP REVEALED COMPLETELY FAILED FWD FAN SHAFT BEARING WITH DISINTIGRATED BEARING CAGES & BALLS EJECTED INTO IMPELLER. ANCILLARY DAMAGE TO IMPELLER, SHAFT&OIL COOLER BLOWER HOUSING. THER HAVE BEEN OTHER FAILURES OF TYPE ON BELL 407 RES ULTING IN TC AD CF-2000-02 REQ
